It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-10-2003, 05:56 PM   #1
Newbie
 
Join Date: Jan 2003
Location: Canada
Posts: 3
Lili2979 HB User
Question Corticosteroids and Irregular Periods

I took Nasacort (a corticosteroid treatment for allergic rhinitis) from September to November. When I realised my periods became irregular, I stopped. I've never had any problems with it and now it's all messed up. I have cramps and breast tenderness in mid cycle, something I never had except just before my period. Other times, I have cramps for a few days and nothing happens. I had my period each month since then but it doesn't come as easy as before. I'd just like to know if it happened to someone else before. Can I expect everything to go back to normal by itself? Someone told me it can happen with corticosteroid drugs. I hope everything I said is clear, i don't speak english! Thanks for your help!

 
Old 01-11-2003, 11:41 AM   #2
Senior Veteran
 
Join Date: Jan 2003
Location: Boston, MA, USA
Posts: 1,522
Sarah68 HB User
Talking

Did you take steroid tablets? If so, then yes, this could be related with your periods being irregular as steroids interfere and can affect a lot of your bodily processes and why they should only ever be used for short periods of time only. Give it some time and your periods should start to normalise naturally. If not, then go and see your doc.

If you took the steroids as a nasal spray, for the hay fever, then this should not interfere with anything, being such a low dose, so you probably need to go and see your doc and look for other causes.

Hope this helps?

 
Sponsors Lightbulb
   
Old 01-11-2003, 12:01 PM   #3
Newbie
 
Join Date: Jan 2003
Location: Canada
Posts: 3
Lili2979 HB User
Post

Yes, it was as a nasal spray. I took the highest dose for 2 months. I can't believe it doesn't have any effects because all began after I took it. And I've never had these kind of problems before... Well, thanks for your answer!

 
Old 01-11-2003, 02:18 PM   #4
Senior Veteran
 
Join Date: Jan 2003
Location: Boston, MA, USA
Posts: 1,522
Sarah68 HB User
Talking

Well, possibly if it was a very high dose, then there could have been some effects then and if your problems only started after using this, then this sounds probable. Normally though, inhaled steroids such as asthma inhalers do not normally have systemic effects, but may be nasal sprays are different.

Anyway, if you are not taking this anymore, then I would just wait and see what happens to your periods and try and let them resolve naturally. Your body should adjust in time. If not then go and see your doc.

However, can I strongly suggest that you do not use a steroid spray for hay fever again? There are plenty of natural, safe and very effective alternative treatments around now that do actually work very well. These include acupuncture, homeopathy and herbal medicinal products.

As a young adult in my 20's, I developed asthma suddenly and severely as a result of other allergies. I was put on ventolin and a steroid inhaler by my doc at the time, as I was always getting bronchitis after a cold. This continued for some years, until I started getting a hoarse voice from taking the steroids, so I decided to stop. A friend of mine then introduced me to acupuncture and after only two treatments, my breathing and health generally were vastly improved. After a course of about 8 treatments I had no problems. Not long after that, I discovered homeopathy and now use a mixture of homeopathy and acupuncture to resolve any health problems that occur for me. No more steroids or ventolin or asthma for that matter.

Good luck.


 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Irregular Period blaire85 Women's Health 1 12-09-2009 01:41 PM
sudden irregular and long periods aimaom Women's Health 5 07-26-2009 04:22 PM
irregular periods and questions...please help lilbikerbabe18 Polycystic Ovary Syndrome (PCOS) 3 02-02-2008 06:42 PM
Getting pregnant with irregular periods dugzgirl Women's Health 13 05-09-2007 10:03 AM
My periods are becoming irregular Gaitsofgold Menopause 7 01-15-2006 09:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (15), solofelix (15), janewhite1 (14), ladybud (12), sjb (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!